Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 145, NWS Bismarck, ND

July 2, 2006Bottineau County, McHenry County, Pierce County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2006, 6:43 PM CDT for Bottineau County, McHenry County, Pierce County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Jul 2, 2006, 7:45 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 2, 3:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT SUN JUL 2 2006

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

THE WRF INDICATES TWO POTENTIAL AREAS OF CONVECTION THIS
EVENING...IN OUR SOUTHEAST ZONES WITH THE PASSAGE OF A SURFACE
TROUGH...AND IN OUR CENTRAL COUNTIES WHERE MUCAPE MAY REACH 1200
J/KG WITHOUT ANY INHIBITION.

OTHERWISE AN IMPRESSIVE UPPER LEVEL RIDGE OVER THE ROCKIES PROMISES
DRY WEATHER THROUGH WEDNESDAY NIGHT...ALONG WITH SEASONABLE TO
SLIGHTLY ABOVE SEASONABLE TEMPERATURES. WITH DEWPOINTS REMAINING IN
THE 50S NIGHTTIME LOWS WILL FALL TO THE UPPER 50S TO AROUND 60.

LONG TERM...THURSDAY THROUGH SUNDAY NIGHT
UPPER LEVEL RIDGE AXIS IS OVER THE WESTERN PLAINS THURSDAY...AND
BEGINS TO MOVE EASTWARD ON FRIDAY. MEANWHILE THE UPPER LEVEL TROUGH
OVER THE WEST COAST THURSDAY REMAINS ON THE COAST...AND THE H500
FLOW OF THE WESTERLIES IS ZONAL ACROSS CENTRAL CANADA. THE SHORTWAVE
ENERGY IMPULSES GENERATED IN THE WEST COAST TROUGH ARE SENT INTO
CENTRAL CANADA...WELL TO THE NORTH OF NORTH DAKOTA. SURFACE LOWS
DEVELOPING WITH THE UPPER LEVEL IMPULSES ARE ALSO IN
CENTRAL/SOUTHERN CANADA...AND ONLY A WEAK TROUGH FEATURE IS EVIDENT
ACROSS THE NORTH CENTRAL US STATES. NOT MUCH CONFIDENCE IN THE LONG
TERM MODEL...SINCE YESTERDAYS MODEL RUN INDICATED THE SHORTWAVE
ENERGY MUCH FARTHER SOUTH THAN TODAYS RUN. WILL NEED TO SEE SOME
CONSISTENCY IN MODEL RUNS TO HAVE CONFIDENCE IN THE MODEL FEATURES.
HENCE HAVE KEPT MENTION OF PRECIPITATION OUT OF THE LONG TERM
PORTION OF THE FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/JV
Hazardous weather outlook, Jul 2, 4:01 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT SUN JUL 2 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
401 AM CDT SUN JUL 2 2006 /301 AM MDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL DROP DOWN OVER NORTH DAKOTA THIS
AFTERNOON. THE FRONT WILL CAUSE CONVERGENCE AS AFTERNOON HEATING
DECREASES THE STABILITY OF THE AIRMASS INCREASING THE CHANCE OF
THUNDERSTORMS. IF THUNDERSTORMS FORM...SOME COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.